MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien /medtronic has not received the device component from the customer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator display turned off, alarmed constantly and stopped cycling while in pressure support mode.The patient was removed from the ventilator and placed on an alternate ventilator.The patient was not harmed or injured as a result of the reported event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the field service engineer (fse) evaluated the device and replaced the graphical user interface (gui), breath delivery (bd) central processing unit (cpu) and oxygen sensor.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7571772
Report Number8020893-2018-00250
Device Sequence Number13948055
Product Code CBK
UDI-Device Identifier10884521171633
UDI-Public10884521171633
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1ESDIEC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer05/16/2018
06/20/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/12/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight60